Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 233, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 21, 2011, 2:41 PM EDT for Jackson County, Vinton County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 2:41 PM EDT (18:41 UTC)
- Expired
- Aug 21, 2011, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Jackson County, OH, Vinton County, OH
The radar
The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS51 KRLX 211841
SVRRLX
OHC079-163-211915-
/O.NEW.KRLX.SV.W.0233.110821T1841Z-110821T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF WELLSTON...
VINTON COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITY OF MCARTHUR...
* UNTIL 315 PM EDT
* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF MCARTHUR...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLENSVILLE...BYER...CREOLA...HAMDEN AND ZALESKI..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3930 8276 3937 8270 3937 8264 3938 8263
3938 8257 3927 8228 3906 8246 3925 8277
TIME...MOT...LOC 1840Z 304DEG 15KT 3929 8263
$$
122 follow-up statements
729
WWUS51 KRLX 211902
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
302 PM EDT SUN AUG 21 2011
OHC079-163-211915-
/O.CON.KRLX.SV.W.0233.000000T0000Z-110821T1915Z/
JACKSON OH-VINTON OH-
302 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR VINTON AND NORTHEASTERN JACKSON COUNTIES IN SOUTHEAST OHIO...
AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALLENSVILLE...OR NEAR MCARTHUR...MOVING SOUTHEAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HAMDEN...ZALESKI AND WELLSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...VERY HEAVY RAINFALL
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3930 8276 3937 8270 3937 8264 3938 8263
3938 8257 3927 8228 3906 8246 3925 8277
TIME...MOT...LOC 1901Z 304DEG 15KT 3924 8254
$$
12502
WWUS51 KRLX 211915
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT SUN AUG 21 2011
OHC079-163-211924-
/O.EXP.KRLX.SV.W.0233.000000T0000Z-110821T1915Z/
JACKSON OH-VINTON OH-
315 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR VINTON AND NORTHEASTERN
JACKSON COUNTIES IN SOUTHEAST OHIO WILL EXPIRE AT 315 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND WAS MOVING OUT OF THE WARNED AREA...AND NO LONGER POSES A SEVERE
WEATHER THREAT...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE. HOWEVER...IT OR OTHER WEAKER THUNDERSTORMS IN THE
AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3930 8276 3937 8270 3937 8264 3938 8263
3938 8257 3927 8228 3906 8246 3925 8277
TIME...MOT...LOC 1914Z 304DEG 15KT 3921 8248
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:24 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 21, 1:24 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 124 PM EDT SUN AUG 21 2011 .SYNOPSIS... COLD FRONT CROSSES THIS AFTERNOON AND EVENING. HIGH PRESSURE BUILDS IN MONDAY AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT. A COLD FRONT MAY ARRIVE LATE IN THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... CURRENT CLUSTER OF THUNDERSTORMS MOVING ACROSS NORTHERN CWA IS WEAKENING AS ASSOCIATED SHORTWAVE STARTS TO PULL OUT. RUC SEEMS TO HAVE A DECENT HANDLE ON THIS...EVEN IF ITS QPF IS LACKING. ANOTHER SLIGHTLY WEAKER WAVE IS EXPECTED ACROSS THE SOUTHERN CWA THIS AFTERNOON...AHEAD OF THE APPROACHING FRONT. PUMPED UP POPS ACROSS THE NORTH FOR A COUPLE MORE HOURS...AND ADDED LIKELY TO THE SOUTHERN COUNTIES EAST OF THE OHIO RIVER FOR THE AFTERNOON. SPC EXPANDED THE SLIGHT RISK ACROSS MUCH OF THE CWA...THINK THESE STORMS WILL BE ISOLATED AT BEST. AS FAR A TEMPERATURES...KNOCKED THEM DOWN SEVERAL DEGREES ACROSS THE NORTH DUE TO WET BULB EFFECT FROM RAIN. STILL MAY BE ENOUGH TIME THIS AFTERNOON TO RECOVER TOWARDS 80 DEGREES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... DRIER CONDITIONS WILL START THE WORKWEEK. SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION ON MONDAY. THIS WILL BRING COOLER TEMPERATURES AND MOSTLY SUNNY SKIES. THIS CONTINUES INTO TUESDAY AS THE HIGH PRESSURE MOVES EAST. ANOTHER DRY DAY WITH COOLER TEMPERATURES WILL BE IN STORE. THE NEXT SYSTEM WILL ENTER THE CWA WEDNESDAY. THE RETURN OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. HAVE CONTINUED TO INCREASE THE PRECIP FROM WEST TO EAST DURING THE DAYTIME. WILL HAVE TO WATCH THE TIMING OF THE RETURN MOISTURE. FOR NOW...WILL NOT TWEAK THE TIMING OF PRECIP. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... BESIDES THE OBVIOUS KEY TO THE LATER PERIODS...THE TRACK AND SPEED OF THE EXPECTED TROPICAL STORM APPROACHING THE SOUTHERN UNITED STATES BY DAY 6...I THINK ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS. THIS IS THE FRONT THAT APPROACHES US WEDNESDAY NIGHT INTO THURSDAY. WAS THINKING HPC GUIDANCE FROM THIS MORNING MAY HAVE BEEN TOO FAR SOUTH...PUSHING THURSDAYS FRONT TO THE CAROLINAS BY SATURDAY. NOTICE THEIR UPDATE THIS AFTERNOON...IS TRENDING SLOWER. WHAT IS LEFT OF THAT FRONT MAY STALL OUT AND LINGER IN THE OLD MOUNTAINS AND HOLLOWS OF EXTREME SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA. AS A RESULT...I HELD ONTO SOME POPS ON THURSDAY NIGHT THROUGH FRIDAY NIGHT IN OUR SOUTHERN AND SOUTHEAST COUNTIES. AS A RESULT...VERY LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON FRIDAY. FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD PICTURE LINGERING CLOUDS AND A FEW SHOWERS...OR THE OTHER SCENARIO WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH WARMER TEMPERATURES. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL WEST VIRGINIA. ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING COLD FRONT. FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL ACROSS THE MOUNTAINS AROUND MIDNIGHT. MOST AREAS SHOULD BE VFR OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS. GOING TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS. PRECIP SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST VIRGINIA. FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT. THE CENTRAL AND SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING TO MODEL SOUNDINGS. ONCE MIXING GETS GOING BY MID MONDAY MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY... FORECAST CONFIDENCE: MEDIUM TO LOW ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS AFTERNOON/EARLY EVENING COULD DIFFER. ALSO...FOG TIMING/DEPTH COULD CHANGE DEPENDING ON OVERNIGHT SKY CLEARING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H M H H H H H M HTS CONSISTENCY H H H H M H H H H M M M BKW CONSISTENCY H H H H H H H H H L H H EKN CONSISTENCY M H H H H M H H H M H H PKB CONSISTENCY H H H M H H H H H M M M CKB CONSISTENCY H H H H M H H H H H H M AFTER 18Z MONDAY... NO WIDESPREAD AREAS OF IFR ARE EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JB/ARJ NEAR TERM...CL SHORT TERM...JB LONG TERM...KTB AVIATION...CL
Hazardous weather outlook, Aug 21, 8:55 AM EDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 855 AM EDT SUN AUG 21 2011 OHZ067-075-076-083>087-WVZ006>011-014>020-027>032-036>040-046-047- 221300- MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL- MASON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE STREET AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-221300- PERRY- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033>035-221300- GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- 855 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO THIS EVENING. ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 8:59 AM EDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
859 AM EDT SUN AUG 21 2011
OHZ076-WVZ010-011-211330-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
859 AM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
PLEASANTS AND TYLER COUNTIES...
AT 856 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
ST. MARYS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MATAMORAS AROUND 905 AM...SISTERSVILLE AROUND
915 AM AND MIDDLEBOURNE AROUND 930 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3959 8090 3960 8084 3957 8082 3956 8079
3953 8075 3941 8076 3944 8125 3959 8125
3958 8104 3955 8103 3961 8095
24Special weather statement, Aug 21, 1:20 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT SUN AUG 21 2011
OHZ086-087-211800-
GALLIA OH-LAWRENCE OH-
120 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...
AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR GAGE AROUND 135 PM AND CROWN CITY AROUND 200
PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 8257 3884 8246 3887 8245 3876 8220
3873 8219 3868 8219 3863 8217 3860 8217
3859 8220 3860 8226 3857 8230 3855 8230
3875 8266
24Special weather statement, Aug 21, 1:56 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT SUN AUG 21 2011
OHZ086-WVZ006-007-014-211830-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
156 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...PUTNAM...
SOUTH CENTRAL GALLIA AND SOUTHWESTERN MASON COUNTIES...
AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ASHTON AROUND 210 PM AND FRAZIERS BOTTOM
AROUND 230 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
34 AND 40 IN WEST VIRGINIA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3882 8232 3860 8179 3839 8194 3857 8229
3858 8229 3858 8231 3861 8236 3867 8235
3868 8242
24Special weather statement, Aug 21, 2:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SUN AUG 21 2011
OHZ084-211845-
VINTON OH-
215 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT VINTON COUNTY...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ALLENSVILLE AROUND 230 PM...ALLENSVILLE
AROUND 235 PM...CREOLA AROUND 240 PM AND MCARTHUR AROUND 245 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8274 3938 8252 3940 8250 3927 8228
3913 8242 3914 8252 3916 8254 3918 8254
3919 8258 3931 8276 3934 8276
12Special weather statement, Aug 21, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SUN AUG 21 2011
OHZ067-076-211900-
MORGAN OH-WASHINGTON OH-
233 PM EDT SUN AUG 21 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN AND NORTHERN
WASHINGTON COUNTIES...
AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF MCCONNELSVILLE TO 4 MILES NORTHEAST OF MCCONNELSVILLE TO
12 MILES NORTH OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 245 PM...HACKNEY
AROUND 250 PM...MACKSBURG AROUND 255 PM AND STOCKPORT AROUND 300 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
10 AND 17 IN OHIO.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3968 8164 3966 8158 3959 8158 3959 8149
3964 8148 3965 8146 3961 8139 3960 8128
3954 8118 3952 8178 3966 8204 3972 8203
3973 8208 3974 8208 3976 8164
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:49 AM EDT | Special Weather Statement | RLX | Perry | 41 min |
| Aug 21, 7:32 AM EDT | Special Weather Statement | RLX | Morgan, Perry | 58 min |
| Aug 21, 7:49 AM EDT | Special Weather Statement | RLX | Gallia | 26 min |
| Aug 21, 1:20 PM EDT | Special Weather Statement | RLX | Lawrence | 40 min |
| Aug 21, 2:15 PM EDT | Special Weather Statement | RLX | Vinton | 30 min |
| Aug 21, 2:33 PM EDT | Special Weather Statement | RLX | Morgan | 27 min |
| Aug 21, 3:05 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 25 min |
| Aug 21, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 15 min |
| Aug 21, 3:35 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Meigs, Vinton | 55 min |
| Aug 21, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 19 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.